08:00 1h 45min

WELCOME

Registration & Refreshments

Welcome to LeadDev San Francisco 2022

10:00 10 mins

Welcome to LeadDev San Francisco 2022

A welcome to LeadDev San Francisco 2022 from the host Inés Sombra.

10:10

Stop! Strategy time! (Or are we really stopping?)

In this talk, we'll cover these questions to help you become more strategic. In addition, I'll share real examples from engineering leaders to help you understand what you can do in your daily work. You'll walk away with practical tips that you can start implementing tomorrow to help you become a more strategic leader and, consequently, more effective and successful in your role.

10:40

Getting to know you, Getting to know all about you: A highlight reel of team fun

In this talk, Allison gives tips on how to sprinkle in weekly magic to your team in order to help make work more enjoyable and encourage getting to know the smart, kind, fun people you work with.

10:50

Rise of the Platform (Team)

In this talk, you're going to learn what a platform team is, what they do, and why your business needs one.

11:20 30 min

Refreshments

11:50

Debugging Engineering Velocity and leading high-performing teams

This talk will give you a playbook to analyze and work on your team’s engineering velocity— and ultimately, to create an environment where people work together at their highest potential.

12:20

Scale up: How to grow your team without growing headcount

Join CJ as he uses colorful AI-generated images to illustrate three stories about how he approaches this challenge.

12:30

Critical components of successful delegation

This talk presents techniques to help you be prepared to delegate, sponsor, and coach your team in a way that empowers them to grow their careers and makes your load manageable. Done right, delegation will be an invaluable tool you reach for again and again.

13:00

Controlling Cloud Costs with Culture

In this talk, we'll cover why frameworks and best practices aren't enough and three key steps to create a cost-conscious culture.

13:10 80 mins

Lunch

14:30

What Do You Mean There’s No Onboarding Plan for Engineering Managers?

In this talk, Daniel shares his four-week onboarding process for engineering leads that emphasizes peopleware, tech leadership, and delivery management. He provides a behind-the-scenes look at this super adaptable process, which uses a framework of ‘sessions’ and ‘experiences’ - and shares everything from his mistakes to his insights.

15:00

Practical additive hiring for any team

This talk will cover additive hiring practices and tips at all size companies from hiring the first engineer at a startup to finding a great staff+ engineer at a big tech company.

15:10

No More Heroes: User Experience Design for Incident Response

In this talk, Plum discusses the "user experience design" of incident response processes that allow them to grow alongside a rapidly expanding team and technical landscape. Using a real-world example, we'll look at the workflows that enable a "neighborhood watch" of cross-functional team members to join forces to battle bugs - sometimes under cover of night - so that the heroes can retire (or at least get some more sleep).

15:40

Navigating Parental Leave as a Senior Engineering Leader

In this talk, Iccha covers what she did to prepare before her parental leave, from the perspective of business, and how to keep an org functioning healthy while you are out. She also covers how she eased back into my role upon return and what you can do as managers and peers to support your coworkers on parental leave.

15:50 30 min

Refreshments

16:20

Trends in Cloud-Native Performance & Efficiency

In this talk, Melanie discusses the significant innovation in Cloud technologies from the processors at the bottom of the stack all the way up through the software at the top of the stack.

16:50

You Can Write Devastatingly Effective Docs

In this talk, Andrew discusses how a tech lead can edit their team's product spec by learning about the key components of the SCQA framework. He shows how to deliver the core ideas first, build logical, deductive arguments, win approval and achieve alignment along the way. You'll leave with a clear understanding of how to uplevel your technical communication with leadership and your colleagues!

17:00

Influencing organizational change without hurting your day job: a playbook

By the end of this talk, you’ll be able to form a plan to influence change beyond the scope of your team, leading to better outcomes for yourself and your peers. You’ll also avoid the pitfalls of over-indexing on broad impact while ignoring your other responsibilities.

Featuring:

Matt Newkirk
Matt Newkirk
Matt Newkirk
17:30 10 min

Wrap-up

17:40 90 min

NETWORK

Networking mixer sponsored by Clockwise

Network with our community

19:10 10 min

END

Closing remarks

End of conference day

Get engineering leadership insights, news, events, and more from LeadDev in your inbox

 
Read our Data Promise